On almost everywhere convergence and divergence of Marcinkiewicz-like means of integrable functions with respect to the two-dimensional Walsh system. (English) Zbl 1236.42024

Let \(f\in L^1([0,1)^2)\) and denote by \(S_{k,\ell}f\) the rectangular partial sums of the expansion of \(f\) with respect to the two-dimensional Walsh-Paley system. The Marcinkiewicz-like means of \(f\) are defined by \[ t^\alpha_n f:={1\over n} \sum^{n-1}_{k=0} S_{\alpha(|n|,k)}f,\quad n= 1,2,\dots, \] where \(\alpha: \mathbb{N}^2\to \mathbb{N}^2\) and \(|n|\) is the lower integer part of the binary logarithm of \(n\). In his seminal paper [Ann. Soc. Polon. Math. 16, 85–96 (1937); cf. J. Marcinkiewicz and A. Zygmund, Fundam. Math. 28, 309–335 (1936; Zbl 0016.20502; JFM 63.0202.01)], J. Marcinkiewicz investigated the case when \(\alpha(|n|,k):= (k,k)\). The present author gives a kind of necessary and sufficient condition in order that the limit \(t^\alpha_n f\to f\) exist almost everywhere for every \(f\in L^1([0,1)^2)\).


42C10 Fourier series in special orthogonal functions (Legendre polynomials, Walsh functions, etc.)
Full Text: DOI


[1] Fine, N. J., Cesàro summability of Walsh-Fourier series, Proc. Nat. Acad. Sci. USA, 41, 558-591 (1955) · Zbl 0065.05303
[2] Gát, G., On the divergence of the \((C, 1)\) means of double Walsh-Fourier series, Proc. Am. Math. Soc., 128, 6, 1711-1720 (2000) · Zbl 0976.42016
[3] Gát, G., Convergence of Marcinkiewicz means of integrable functions with respect to two-dimensional Vilenkin systems, Georgian Math. J., 10, 3, 467-478 (2004) · Zbl 1057.42020
[4] Gát, G., Pointwise convergence of cone-like restricted two-dimensional \((C, 1)\) means of trigonometric Fourier series, J. Approximation Theory, 149, 1, 74-102 (2007) · Zbl 1135.42007
[5] Goginava, U., Almost everywhere summability of multiple Fourier series, Math. Anal. and Appl., 287, 1, 90-100 (2003) · Zbl 1050.42018
[6] Goginava, U., Marcinkiewicz-Fejér means of \(d\)-dimensional Walsh-Fourier series, J. Math. Anal. Appl., 307, 1, 206-218 (2005) · Zbl 1070.42019
[7] Jessen, B.; Marcinkiewicz, J.; Zygmund, A., Note on the differentiability of multiple integrals, Fund. Math., 25, 217-234 (1935), English · JFM 61.0255.01
[8] Marcinkiewicz, J., Quelques théorèmes sur les séries orthogonales, Ann. Soc. Polon. Math., 16, 85-96 (1937) · JFM 64.0216.01
[9] Móricz, F.; Schipp, F.; Wade, W. R., Cesàro summability of double Walsh-Fourier series, Trans. Am. Math. Soc., 329, 1, 131-140 (1992), (in English) · Zbl 0795.42016
[10] Schipp, F.; Wade, W. R.; Simon, P.; Pál, J., Walsh Series: An Introduction to Dyadic Harmonic Analysis (1990), Adam Hilger: Adam Hilger Bristol and New York · Zbl 0727.42017
[11] Weisz, F., J. Math. Anal. Appl., 252, 2, 675-695 (2000) · Zbl 0976.42006
[12] Weisz, F., Summability of multi-dimensional Fourier series and Hardy spaces, (Mathematics and Its Applications (2002), Kluwer Acad. Publ: Kluwer Acad. Publ Dordrecht, Boston, London) · Zbl 0866.42019
[13] Zhizhiasvili, L. V., Generalization of a theorem of Marcinkiewicz, Izv. Akad. nauk USSR Ser. Mat., 32, 1112-1122 (1968) · Zbl 0174.36002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.